Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 3, 2018, 4:00 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Jan 4, 2018, 12:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 4:00 AM EST (09:00 UTC)
- In effect from
- Jan 4, 2018, 12:00 AM EST
- Expired
- Jan 4, 2018, 7:01 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS72 KMHX 030900 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 400 AM EST Wed Jan 3 2018 NCZ103-104-032215- /O.NEW.KMHX.HW.W.0001.180104T0500Z-180104T1300Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 400 AM EST Wed Jan 3 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from midnight tonight to 8 AM EST Thursday. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ047-081-095-032215- /O.NEW.KMHX.WI.Y.0001.180104T0500Z-180104T1300Z/ Mainland Dare-Mainland Hyde-Carteret- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 400 AM EST Wed Jan 3 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from midnight tonight to 8 AM EST Thursday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
250 WWUS72 KMHX 031146 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 646 AM EST Wed Jan 3 2018 NCZ103-104-040000- /O.CON.KMHX.HW.W.0001.180104T0500Z-180104T1300Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 646 AM EST Wed Jan 3 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ046-040000- /O.EXA.KMHX.WI.Y.0001.180104T0500Z-180104T1300Z/ Tyrrell- Including the cities of Columbia and Gum Neck 646 AM EST Wed Jan 3 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from midnight tonight to 8 AM EST Thursday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ047-081-095-040000- /O.CON.KMHX.WI.Y.0001.180104T0500Z-180104T1300Z/ Mainland Dare-Mainland Hyde-Carteret- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 646 AM EST Wed Jan 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
115 WWUS72 KMHX 031932 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 232 PM EST Wed Jan 3 2018 NCZ103-104-040900- /O.EXT.KMHX.HW.W.0001.180104T0500Z-180104T1400Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 232 PM EST Wed Jan 3 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ046-047-081-095-040900- /O.EXT.KMHX.WI.Y.0001.180104T0500Z-180104T1400Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 232 PM EST Wed Jan 3 2018 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Midnight tonight through early Thursday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
616 WWUS72 KMHX 040940 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 440 AM EST Thu Jan 4 2018 NCZ103-104-041400- /O.CON.KMHX.HW.W.0001.000000T0000Z-180104T1400Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 440 AM EST Thu Jan 4 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Through early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Limited visibilities will make travel very difficult due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ046-047-081-095-041400- /O.CON.KMHX.WI.Y.0001.000000T0000Z-180104T1400Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 440 AM EST Thu Jan 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Through early this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Limited visibilities will make travel very difficult due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
614 WWUS72 KMHX 041201 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 701 AM EST Thu Jan 4 2018 NCZ103-104-041800- /O.CAN.KMHX.HW.W.0001.000000T0000Z-180104T1400Z/ /O.NEW.KMHX.WI.Y.0002.180104T1201Z-180104T1800Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 701 AM EST Thu Jan 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 1 PM EST this afternoon. The High Wind Warning has been cancelled. * WINDS...Northwest 30 to 40 mph with gusts up to 50 mph. * TIMING...Through this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ046-047-081-095-041315- /O.CAN.KMHX.WI.Y.0001.000000T0000Z-180104T1400Z/ Tyrrell-Mainland Dare-Mainland Hyde-Carteret- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 701 AM EST Thu Jan 4 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. The strong wind gusts of 40 to 50 mph have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 2, 10:38 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Jan 2, 10:38 PM EST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1038 PM EST Tue Jan 2 2018
.SYNOPSIS...
Arctic high pressure will retreat to the north tonight, and a
strong area of low pressure will develop and move up the east coast
Wednesday into Wednesday night. Another surge of arctic air will
push into the area late next week through next weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 1030 PM Tue...Late evening update mainly captures T/Td
trends. With clear skies and light to calm winds, temps are
falling quickly into the teens inland and low to mid 20s along
the coast. Low temperatures tonight will occur fairly early,
likely around 1-3 am before high clouds invade the region ahead
of the impending Nor'Easter. Latest guidance has temps inland
holding around 10-15 degrees late tonight but rising several
degrees to the upper 20s to lower 30s along the coast by
daybreak.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 325 PM Tue...Winter storm warnings have been issued for
all areas of the CWA with the exception of Ocracoke Island. A
strong Nor'Easter will produce initially rain and freezing rain
across Eastern NC, and then transition to accumulating snow
Wednesday evening into early Thursday afternoon. The highest
values are expected along the HWY 17 corridor with 3-5 inches
likely. Slightly lower amounts of 2-4 inches are expected both
to the east and west. Across the Outer Banks little to no
accumulation is expected south of Oregon Inlet, with 2-3 inches
likely across the Northern Outer Banks.
The low pressure system is expected to develop north of the
Bahamas Wednesday morning, and will quickly strengthen and move
up the southeast coast. Forecast models have trended towards a
stronger solution with the latest GFS and ECMWF bombing out a
970-980 mb low due east of Cape Hatteras. It remains to be seen
whether this trend will lead to any increase in QPF or snow
amounts.
Even though air temps will rise above freezing Wednesday morning
east of HWY 17, the ground surface temperatures will still be
below freezing, which could allow some ice accumulations to
occur especially on elevated surfaces. Further west
precipitation should also begin as freezing rain with temps
below freezing, and should then transition to snow late in the
afternoon. The rain/snow line will slowly transition from west
to east from late afternoon into Wednesday night as cold air
wraps around the strengthening Nor'Easter. By early Thursday
morning, rain will change to snow over the Outer Banks leading
to some accumulations, and will be tapering off over the coastal
plain as the low pressure begins to move away from Eastern NC.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 315 PM Tuesday...Some snow will be ongoing NE coast early
Thu that shld end by midday with an additional 1/2 to 1 inch
nrn OBX. Went on cold side of guidance for highs Thu assuming
there will be a snow pack with most areas struggling to get
above freezing. Bitter cold arctic air will surge into the
region Thu night and cont into Sunday. Highs Fri and Sat will
struggle to reach 30 with lows poss roaching single digits to
lower teens inland with teens to around 20 beaches. Temps
moderate slightly Sunday as core of cold air begins to move away
with highs mostly 35 to 40.
Much warmer early next weak with zonal flow aloft and low lvl
flow becoming SW on backside of high. Temps shld warm into the
50s Mon. Next cold front wl aprroach Mon night and cross Tue
with small chc of shra. For now looks like will still see highs
in lower 50s Tue before colder air moves in.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Wednesday/...
As of 8 PM Tuesday...VFR conditions will prevail through
Wednesday morning with increasing mid and high clouds late
tonight and Wednesday morning, then will see deteriorating
conditions to MVFR/IFR through the afternoon as a developing low
pressure area lifts toward the region. Wintery precip is
expected to develop inland with mainly rain closer to the coast,
however with extremely cold antecedent conditions the previous
few days, could see freezing rain especially on elevated
surfaces at the onset where the p-type is pred rain. Expect
light N/NE winds tonight, increasing to around 10-15 kt during
the day Wednesday.
Long Term /Wed Night through Sunday/...
As of 315 PM Tuesday...Widespread mainly snow over taf sites
bulk of Wed night with MVFR to IFR expected. Snow will end by
around 12z Thu with cond becoming VFR as clouds lift and sct
out. VFR expected rest of period as bitter arctic air surges
into the region thru the weekend.
&&
.MARINE...
Short Term /Tonight and Wed/...
As of 1030 PM Tue...Latest obs show N/NE winds around 5-15 kt
except around 15-20 kt with higher gusts near the Gulf Stream
where warmer water temps is allowing for better mixing. Seas
have subsided to 2-5 ft. With Diamond now reporting 5 ft at 10
PM have cancelled the SCA for the central waters. Low pres
develops to the S Wed with NNE winds increasing to 15 to 25 kts
highest S with seas building to 4 to 6 feet.
Long Term /Wed night through Sunday/...
As of 315 PM Tuesday...Deepening low pres will pass offshore
Wed night and lift N of region Thu. This will lead to period of
Gale force NNW winds most wtrs developing Wed night cont into
early Thu. Have issued a Gale Watch for all wtrs expect wrn
rivers. These strong winds will lead to seas reaching 8 to 12
feet outer wtrs late Wed night/early Thu. Arctic air pushing
into the region Thu night into Sat will lead to cont gusty NW
winds mainly 15 to 25 kts with seas cont 5 to 7 feet outer
waters. Winds become light Sun as high pres builds across with
seas subsiding to 2 to 3 feet.
&&
.TIDES/COASTAL FLOODING...
As of 315 PM Tue...Strong NNW winds develop Wed night and could
lead to minor soundside flooding of Outer Banks. The strong
winds could also lead to rough surf for beaches N of Cape
Hatteras.
&&
.CLIMATE...
Record Low Max temps for 01/02 (Tuesday)
LOCATION TEMP/YEAR
New Bern 36/1957 (KEWN ASOS)
Cape Hatteras 36/1963 (KHSE ASOS)
Greenville 29/1918 (COOP - Not KPGV AWOS)
Morehead City 39/2002 (COOP - Not KMRH ASOS)
Kinston 26/1918 (COOP - Not KISO AWOS)
Jacksonville 35/1957 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning from noon Wednesday to 7 AM EST Thursday
for NCZ029-044-079-090-091-098.
Winter Storm Warning from noon Wednesday to 9 AM EST Thursday
for NCZ045-080-092>095.
Winter Storm Warning from 3 PM Wednesday to 1 PM EST Thursday
for NCZ046-047-081-103.
MARINE...Gale Watch from Wednesday evening through Thursday morning for
AMZ135.
Gale Watch from late Wednesday night through Thursday morning
for AMZ130-131.
Gale Watch from Wednesday evening through Thursday afternoon
for AMZ150-152-154.
Gale Watch from Wednesday evening through Thursday morning for
AMZ156-158.
&&
SYNOPSIS...SGK
NEAR TERM...SK
SHORT TERM...SGK
LONG TERM...RF/CTC
AVIATION...CTC/SK
MARINE...RF/SK
TIDES/COASTAL FLOODING...MHX
CLIMATE...MHXHazardous weather outlook, Jan 2, 3:17 PM EST, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 317 PM EST Tue Jan 2 2018 NCZ029-044-079-090-091-098-032030- Martin-Pitt-Greene-Duplin-Lenoir-Onslow- 317 PM EST Tue Jan 2 2018 ...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 7 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens to potentially some single digits Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045-080-092>095-032030- Washington-Beaufort-Jones-Craven-Pamlico-Carteret- 317 PM EST Tue Jan 2 2018 ...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens to potentially some single digits Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-081-032030- Tyrrell-Mainland Dare-Mainland Hyde- 317 PM EST Tue Jan 2 2018 ...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 PM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens to potentially some single digits Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-032030- Outer Banks Hyde- 317 PM EST Tue Jan 2 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor snow accumulations will be possible Thursday morning with rain changes to snow as a strong coastal storm moves up the east coast. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-032030- Outer Banks Dare- 317 PM EST Tue Jan 2 2018 ...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 PM EST THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Arctic air with well below normal temperatures will continue over the area through next weekend. Highs will only be in the 20s and 30s with lows in the teens Friday into next weekend. Wind chills may approach 0 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:45 AM EST | Coastal Flood Advisory | MHX | 48 hr | |
| Jan 3, 3:45 AM EST | High Surf Advisory | MHX | 45 hr | |
| Jan 3, 4:00 AM EST | Gale Warning | MHX | 48 hr | |
| Jan 3, 4:00 AM EST | High Wind Warning | MHX | 27 hr | |
| Jan 3, 4:00 AM EST | Storm Warning | MHX | 27 hr | |
| Jan 3, 9:46 AM EST | Winter Weather Advisory | MHX | 27 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.